Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 26, NWS San Diego, CA

December 8, 2021

NWS San Diego, CA issued this small craft advisory at Dec 8, 2021, 11:50 AM PST. It took effect at Dec 9, 2021, 10:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2021, 11:50 AM PST (19:50 UTC)
In effect from
Dec 9, 2021, 10:00 AM PST
Expired
Dec 10, 2021, 3:00 AM PST
In force
17 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

460 
WHUS76 KSGX 081950
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1150 AM PST Wed Dec 8 2021

PZZ750-775-090630-
/O.NEW.KSGX.SC.Y.0026.211209T1800Z-211210T1100Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1150 AM PST Wed Dec 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 3 AM PST
FRIDAY...

* WHAT...West to northwest winds 15 to 20 kt, gusting 25 to 27 kt
  and seas of 6 to 9 feet with a 6 to 9 second period. Strongest
  winds and highest seas will be in the outer coastal waters near
  San Clemente Island. 

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm and Waters from San Mateo point to the 
  Mexican Border Extending 30 to 60 nm out including San 
  Clemente Island.

* WHEN...From 10 AM Thursday to 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CO
5 follow-up statements
148 
WHUS76 KSGX 090536
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
936 PM PST Wed Dec 8 2021

PZZ750-775-091400-
/O.CON.KSGX.SC.Y.0026.211209T1800Z-211210T1100Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
936 PM PST Wed Dec 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
3 AM PST FRIDAY...

* WHAT...West to northwest winds 15 to 20 kt, gusting 25 to 27 
  kt and seas of 6 to 9 feet with a 6 to 9 second period. 
  Strongest winds and highest seas will be in the outer coastal 
  waters near San Clemente Island.

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm and Waters from San Mateo point to the 
  Mexican Border Extending 30 to 60 nm out including San 
  Clemente Island.

* WHEN...From 10 AM Thursday to 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Connolly
795 
WHUS76 KSGX 091005
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
205 AM PST Thu Dec 9 2021

PZZ750-775-091900-
/O.CON.KSGX.SC.Y.0026.211209T1800Z-211210T1100Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
205 AM PST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 3 AM PST FRIDAY...

* WHAT...West to northwest winds 15 to 25 knots with choppy, steep
  seas. Strongest winds and highest seas will be this afternoon
  and evening in the outer coastal waters near San Clemente 
  Island.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island and 
  Coastal Waters from San Mateo Point to the Mexican Border and 
  out to 30 nm.

* WHEN...From 10 AM this morning to 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
864 
WHUS76 KSGX 091900
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1100 AM PST Thu Dec 9 2021

PZZ750-775-100615-
/O.CON.KSGX.SC.Y.0026.000000T0000Z-211210T1100Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1100 AM PST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...West to northwest winds with gusts 20 to 25 knots in the
  inner waters and gusts up to 27 knots in the outer waters.
  Choppy, steep seas of 6 to 9 feet with a 6 to 8 second period 
  are also expected, highest seas will be in the outer waters. 

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island and 
  Coastal Waters from San Mateo Point to the Mexican Border and 
  out to 30 nm.

* WHEN...From 10 AM this morning to 3 AM PST Friday. Strongest
  winds and highest seas will occur this afternoon and evening. 

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CO
910 
WHUS76 KSGX 100535
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
935 PM PST Thu Dec 9 2021

PZZ750-775-101100-
/O.CON.KSGX.SC.Y.0026.000000T0000Z-211210T1100Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
935 PM PST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...West to northwest winds with gusts 20 to 25 knots. 
  Choppy, steep seas of 6 to 9 feet with a 6 to 8 second period 
  are also expected, highest seas will be in the outer waters.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island and 
  Coastal Waters from San Mateo Point to the Mexican Border and 
  out to 30 nm.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Maxwell
058 
WHUS76 KSGX 101047
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
247 AM PST Fri Dec 10 2021

PZZ750-775-101200-
/O.EXP.KSGX.SC.Y.0026.000000T0000Z-211210T1100Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
247 AM PST Fri Dec 10 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

Winds have lowered below Small Craft Advisory criteria. Steep
waves will gradually lower through the morning. The Small Craft
Advisory will be allowed to expire at 3 AM.

$$

SS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 10:45 AM PST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 8, 10:45 AM PST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1045 AM PST Wed Dec 8 2021

.SYNOPSIS...
Dry weather today ahead of a low pressure system moving from the
northwest that will bring showers late tonight through Thursday.
Gusty southwest will impact the mountains and deserts. Friday
through Sunday will be dry with slow warming. Early next week a
stronger and wetter storm will bring significant rain and mountain
snow to all of California.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Other than a pocket of dense fog in the Inland Empire this morning
that lowered visibilities to a 1/4 mile at Ontario, Chino and
Riverside, skies were clear all across SoCal. Today will be the calm
before the Thursday storm when skies turn grey, the winds pick up
and the rain falls.

The models are a little farther north and a little more inside with
Thursday storm track, and the rain totals are a little lower today.
The rain will begin after midnight tonight and continue into
Thursday afternoon with the bulk of the rain Thursday afternoon when
the trough axis and surface cold front move across SoCal. Rainfall
will range from one-tenth to one-quarter inch near the coast to one-
half to one inch in the mountains. Less than one-tenth inch is
expected in the deserts. A few inches of snowfall is possible above
6500 feet as snow levels lower during the late afternoon and evening.

Strong southwest to west winds from 20-30 mph in the mountains and
deserts with gust to 50 mph tomorrow, diminishing tomorrow night.
Friday through Sunday will be dry with clear skies and a few degrees
of warming each day.

Monday and Tuesday...Chances continue to increase for a stronger and
wetter storm early next week. The ECMWF is deeper with the trough
than the faster GFS and shows greater potential to draw deeper
moisture from an atmospheric river into SoCal. The ECMWF ensemble
members show higher PWAT and slower storm progression than the GFS
and Canadian. Tuesday looks to be the biggest impact day for heavy
rain.

The current QPF forecast is aligned with the WPC rain forecast of 1
to 1.5 inches at the coast to 2 to 4 inches in the mountains, one-
half to one inch in the high desert, and one-quarter to one-third
inch in the lower deserts.

&&

.AVIATION...
081700...Coast/Valleys...SCT locally BKN clouds at multiple layers
this morning. Isolated cigs based 200-400 feet MSL in the valleys
with local vis 1-3SM in FG/BR. SCT conditions and vis improvements
after 18Z. Low clouds returning 03-07Z based around 2000-3000 feet
MSL gradually filling coastal basin, obscuring some mountains and
flowing into deserts overnight into Thursday. Scattered -RA after
06Z Thursday starting to the northwest, moving southeast through the
day Thursday.

Mountains/Deserts...SCT-BKN clouds AOA 9000 ft MSL today. Periods of
gusty W-NW winds expected to begin after 02Z Thu. Peak wind gusts
will be 45-55 kt over the mountains and onto the desert mountain
slopes. Pockets of MOD-STG up/downdrafts along the mtns and desert
slopes with LLWS expected. SHRA reaching the deserts after 20Z Thu.
SHSN expected in the mountains above 7000 ft MSL, dropping to 6000
ft MSL after 00Z Fri.

&&

.MARINE...
Northwest winds 20-30 knots late Thursday afternoon and evening will
likely produce conditions hazardous to small craft. Otherwise, no
hazardous weather is expected through Sunday.

&&

.SKYWARN...
Skywarn activation may be requested Thursday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...Moede
AVIATION/MARINE...CO

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.